MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® LHCG HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® LHCG HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Catalog Number RF530 SMN 10444914
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens healthcare diagnostics customer care center concerning discordant low hcg results reported on a patient sample.The discrepant low result was accompanied with a high absorbance ("high a") error message on the dimension exl instrument printout but were reported through the laboratory information system (lis) without the error message.Siemens headquarters support center (hsc) reviewed the information provided and determined that the customer reported flagged results which should not have been reported.The customer reviewed the instrument print-outs for these patients and noted the high "a" error message on the printout.For the high a error the dimension exl operator's guide states: "urine drugs of abuse assays should be centrifuged and rerun.For other assays, manually dilute the sample and rerun the assay.Make the smallest dilution possible to bring the result down into the assay range.Enter the dilution factor as a whole number on the enter sample data screen and the instrument will multiply the result by this factor." the customer was instructed that results with high a errors should not be reported.The dimension exl instrument was performing as intended for high hcg samples.No product or system non-conformance was identified.The cause of the event was use error.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
A discordant falsely depressed human chorionic gonadotropin (lhcg) result was obtained on patient samples on the dimension exl 200 system.The result was reported to the physician who questioned the results.The same sample was reprocessed the next day on the same instrument and a higher result was obtained.A corrected report was issued.There are no known reports of patient intervention or adverse health consequences due to the discordant falsely depressed lhcg result.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® LHCG HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key8185345
Report Number2517506-2018-00701
Device Sequence Number16842258
Product Code DHA
UDI-Device Identifier00842768013911
UDI-Public00842768013911
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K970387/A003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2019
Device Catalogue NumberRF530 SMN 10444914
Device Lot NumberFD9213
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR